MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45889
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an end user experienced an issue when using a picc from a bio-stable 5f dl 55cm mst-70 kit valved with nitinol guidewire kit.The patient's picc's insertion had been done with local anesthetic and was guided/confirmed by ultrasound without complication.Final tip position was confirmed to be superior vena cava (svc).The patient had received 2 days of chemo through the picc on monday (19th december) and tuesday (20th december) without any issues.After the a.M.Dose of chemo on 21st december (wednesday), it was identified that the entry point of the picc was leaking.There was an accumulation of fluid under the dressing (approx.5 millilitres pooled).It was redressed and flushed well with fluid leaking only on flushing the grey lumen.They continued to use the purple lumen of the picc for non-cyto fluids for several hours.It then began leaking again, fluid was leaking around the insertion point where the picc met the skin.Initially this was only a small volumes and the majority of the infusion was going in.(it was thought to be a partial occlusion).After about an hour, the picc was leaking nearly all of the infusion fluid out around the picc therefore, it was believed the picc was then fully occluded.Use of the picc was stopped.It was removed later that evening (21 december) and a new picc inserted in icu due to no staff in the x-ray dept.To attend.The patient's chemo was not delayed and there was no extravasation or damage to skin integrity.The patient did not experience any adverse effects or harm because of this incident.The patient had provided the distributor a photo of the biomaterial he had flushed from the picc prior to removal.It was also reported that there were no devices used to tighten the positive pressure cap on the bungs of the picc.Staff used b braun care site positive pressure bungs on all of the picc line bungs.
 
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of picc device leaked at proximal end (hub or extension leg) cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Dhr review of the packaging and assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: as noted during the review of the directions for use (dfu) that is supplied in the reported kit, the following precautions/warnings are stated: warnings: do not use if package is opened or damaged.Do not fully insert catheter up to suture wing.Do not use sharp objects to open package as damage to the device may occur.If catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair: in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key16232502
Report Number1317056-2023-00004
Device Sequence Number6405249
Product Code LJS
UDI-Device IdentifierH965458890
UDI-PublicH965458890
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number45889
Device Catalogue Number45889
Device Lot Number5741975
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale